MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A UR-5; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A UR-5; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP376H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Evaluation: unopened samples of product were returned for analysis.The complaint sample was not received.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strands with no defects or suture breakage observed.A functional test was performed using and the pull force and tensile force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no suture needle pull off or suture breakage was found, and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and the suture was used.It was reported that during surgery, the suture was behaving like a de-tach suture, meaning the suture was coming away from the swage.There were no adverse patient consequences reported.

Brand Name
VCL+ VIO 27IN 0 S/A UR-5
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9100709
Report Number2210968-2019-87957
Device Sequence Number14119447
Product Code GAM
UDI-Device Identifier10705031052895
UDI-Public10705031052895
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberVCP376H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/20/2019
Patient Sequence Number1